MAUDE Adverse Event Report: BARD REYNOSA S.A. DE C.V. TRUGUIDE COAXIAL BIOPSY NEEDLE; BIOPSY INSTRUMENT

BARD REYNOSA S.A. DE C.V. TRUGUIDE COAXIAL BIOPSY NEEDLE; BIOPSY INSTRUMENT
Model Number C1810A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a ct-guided biopsy of a cirrhotic liver of normal density, the needle of the device allegedly broke off inside the patient after the procedure was completed.It was further reported that the needle was surgically removed from the patient.The patient is reportedly fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the dhr has been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one truguide coaxial was returned.A visual inspection and dimensional evaluation was performed.The sample appeared to be soiled with residue.The device was returned in two pieces.The beak was noted between the hub and the coaxial needle.The coaxial piece measures approx.5.8cm from break to distal tip, which matches the expected coaxial length for catalog c1810a.No other anomalies were noted.Therefore, the investigation is confirmed as reported for detachment of device or device component, specifically a coaxial needle.The definitive root cause could not be determined based upon available information.It is unknown whether patient factors and/or procedural issues contributed to the reported event.Potential contributing factors include insufficient packaging (e.G.Damage to device), effect of sterilization or aging (e.G.Degradation), use error (e.G.Inappropriate handling, use of bent needle), insufficient securement of components, inappropriate interaction with biopsy needle; however, identification of a root cause(s) could not be determined.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
TRUGUIDE COAXIAL BIOPSY NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD REYNOSA S.A. DE C.V.
blvd montebello #1
parque industrial colonial
reynosa tamaulipas 88780
MX  88780
MDR Report Key8578726
Report Number2020394-2019-00540
Device Sequence Number11172295
Product Code FCG
UDI-Device Identifier00801741085000
UDI-Public(01)00801741085000
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberC1810A
Device Catalogue NumberC1810A
Device Lot NumberRECZ1117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;